Jump to content
CrazyBoards.org

Something is seriously scaring me.


Recommended Posts

I've never had any sexual problems with other anti-depressants (apart from delayed orgasm), but Prozac seriously interferes with my libido.

It is however one of the most successful anti-depressants that I have been on, so I thought I'd make a compromise.

In order to counteract the loss of libido and occassional erectile dysfunction, I started Wellbutrin.

Since I have started it, I have been unable to achieve an erection at all.

Please note that I find this deeply disturbing and distressing!

My first instinct was to stop the Prozac, as this side effect was unnacceptable.

But, after a bit of research, I discovered that whilst unlikely, Wellbutrin can indeed cause impotence.

I have only been on Wellbutrin for 5 days, and don't want to stop it, but I feel that I have to find out what the problem is. My sex drive has always been extremely high, and I am a young man.

It would be more logical to stop the Wellbutrin, since it will only take a few days to clear from my system.

Trouble is, my psych, doesn't want me to stop either. Hell, I don't really want to stop either, but I feel backed into a corner.

What the hell do I do?

PS: can benzos cause sexual dysfunction? I have been on very high doses (as prescribed).

Link to comment
Share on other sites

viagra and cialis may help with the erections, but are not helpful with the anorgasmia which is so common with ssri's. Wellbutrin usually helps with sexual function.

Tommy

(speaking as a layperson who is mostly guessing)

Link to comment
Share on other sites

That is just unacceptable. A good orgasm is better than a cupboard full of benzos! I would check into the possibility of benzos causing impotence; it seems likely.

Prozac was the only SSRI to cause anorgasmia in my experience. Fortunately I had to go off of it because of other, nastier, side-effects. Though it seems like everyone turns to Wellbutrin for help, surely there is something besides that that kick-starts the libido. Or maybe you could try an AD from a different class, or a combo of other ADs. Have you run the gamut already?

Link to comment
Share on other sites

i took WB for a little over a year and for the first month i was dead tired. i mean lay-my-head-down-on-my-desk-and-take-a-nap-tired! then magically after about 4 weeks (give or take), that s/e went away (and so did the nausea). also about 5 months into treatment, i started breaking out on my back- certainly not a purported s/e. but i somehow knew it must be the WB, despite zero proof. after a month, that too went away.

NEway, what i'm trying to say is that you need to give your med more than 5 days of treatment to truly eval. what it's doing for you. unless the s/e is totally unbearable. but if you can hack it, i'd say give it some more time, especially w/i the first month, as your body adjusts. but i'm no doctor, just an educated civilian.

~agentelle

Link to comment
Share on other sites

5 days in is too early to tell.

I always try to give a new med at least a week trial if I can possibly stand it.

With most meds the side effects get better in time.

Which wellbutrin formulation are you on btw, SR, XL or regular?

There is a big difference in regard to this effect. Yes, benzos can cause ED, particularly in higher doses.

Link to comment
Share on other sites

Wathched some porn today and got a slight hard one after a while. Things are improving.

5 days in is too early to tell.

I always try to give a new med at least a week trial if I can possibly stand it.

With most meds the side effects get better in time.

Which wellbutrin formulation are you on btw, SR, XL or regular?

There is a big difference in regard to this effect. Yes, benzos can cause ED, particularly in higher doses.

I don't know. It just says Zyban prolonged realease film coated tablets.

Link to comment
Share on other sites

Watched more porn (foot fetish stuff - "shoeplay") and had an orgasm! Yipeee!

Yay! Progress! ;) Congratulations on your orgasm.

ETA: Pardon my ADD. You went off the drug?? I hope you're planning to consult your pdoc soon. *shakes finger* I imagine you'll need a replacement.

Link to comment
Share on other sites

Watched more porn (foot fetish stuff - "shoeplay") and had an orgasm! Yipeee!

Yay! Progress! ;) Congratulations on your orgasm.

ETA: Pardon my ADD. You went off the drug?? I hope you're planning to consult your pdoc soon. *shakes finger* I imagine you'll need a replacement.

I want Prozac out out my system as well. I am sick of sexual side effects, even if it is just delayed orgasm.

I just tell my pdoc what to do anyway (He has only ever made one suggestion of his own), so its not like he has to know immediately. I will let him know in good time, once the Wellbutrin has completely washed out. Shouldn't be long.

Link to comment
Share on other sites

Watched more porn (foot fetish stuff - "shoeplay") and had an orgasm! Yipeee!

Yay! Progress! ;) Congratulations on your orgasm.

ETA: Pardon my ADD. You went off the drug?? I hope you're planning to consult your pdoc soon. *shakes finger* I imagine you'll need a replacement.

I want Prozac out out my system as well. I am sick of sexual side effects, even if it is just delayed orgasm.

I just tell my pdoc what to do anyway (He has only ever made one suggestion of his own), so its not like he has to know immediately. I will let him know in good time, once the Wellbutrin has completely washed out. Shouldn't be long.

I am not sure I understand. You will be on "NO" medicine at all?

I am on 20mg of Lexapro which has taken a huge chunk of my sex drive away. I do miss it

But.........I would never, ever, ever trade that for my sanity

Edit: I had a boyfriend with a foot fetish. He just loved my feet. First guy I knew who paid more attention to my feet than my Breasts or legs.

Link to comment
Share on other sites

Its a trade off for me - insanity and no sexual side effects/sanity and sex drive in the dumps.

After I quit Prozac earlier this year I had a terrible bout of erotomania which I believe was triggered by quitting prozac, yes I could achieve orgasm but in retrospect sanity is a lot better. I guess you just have to figure out which trade off you prefer...

Link to comment
Share on other sites

This is just IMHO, but I'm echoing "better sanity than orgasm".

It helps that I'm Aspie, stressed out (at the moment), and a bit slow to warm up, and that I live in a small city where most my age are married straight out of high school. Nonetheless, my left ar... err, I've learned to live with the problems.

That said, you know, providing impotence is not an issue, lagtime to achieving orgasm might be considered a good thing in us guys, but I suppose at some time you might tire her out. ;)

Oh yeah, have you considered a low dose of trazodone for the impotence? It's known to make things a little harder for us guys, if you get my drift.

Link to comment
Share on other sites

Yeah, well I'm a fucked up and flawed person. Sex is the only pleasure that I get out of life.

Maybe if you were on the right antidepressant, you'd be able to find pleasure in other things, too, in addition to just sex. Just an idea. Depression does kind of suck for its ability to take those other things away from us, though, eh?

Link to comment
Share on other sites

As far as I'm concerned, sex is a pretty big piece of the pleasure pie. Even when you're enjoying that piece all by your lonesome.

I've always had a hopping-good libido, so I can empathize. If I were a guy I'd be walking around with erections all the time--so glad I don't have to deal with that embarrassment! So it would feel like a limb had been hacked off if I couldn't get aroused easily; I just wouldn't be Me. I know that probably sounds pathetic, but there it is. I gotta be horny me. I would ditch the Prozac in a NY minute, too. Solidarity! *snort* Did you get the pun there? ;)

Hope you find a workable AD, U.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...